EconPapers    
Economics at your fingertips  
 

The distribution and regulation of Tobin’s q

Ellis Scharfenaker and Paulo L. dos Santos

Economics Letters, 2015, vol. 137, issue C, 191-194

Abstract: This paper reports on the empirical distribution of Tobin’s q for over 20,000 US-listed corporations between 1962 and 2014. Contemporaneous frequency distributions are shown to conform consistently to the Asymmetric Laplace function. We draw on the Principle of Maximum Entropy to develop an account of this distribution, whose mathematical form constitutes an innovative criterion for judging the empirical success of theorizations of the determinants of Tobin’s q.

Keywords: Tobin’s q; Statistical equilibrium; Asymmetric Laplace; Maximum entropy (search for similar items in EconPapers)
JEL-codes: L1 C1 C16 G1 E1 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165176515004644
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:137:y:2015:i:c:p:191-194

DOI: 10.1016/j.econlet.2015.11.008

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-12-11
Handle: RePEc:eee:ecolet:v:137:y:2015:i:c:p:191-194